Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 53, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 20, 2011, 9:16 PM EDT for Fayette County, Franklin County, Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 9:16 PM EDT (01:16 UTC)
- Expired
- Apr 21, 2011, 2:48 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Fayette County, IN, Franklin County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Whitewater River near Alpine (ALPI3). The gauge peaked at 17.31 ft at Apr 20, 2011, 7:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03275000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
079 WGUS41 KILN 210116 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 916 PM EDT WED APR 20 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && INC041-047-211009- /O.NEW.KILN.FL.W.0053.110421T0116Z-110421T1009Z/ /ALPI3.1.ER.110420T2248Z.110421T0100Z.110421T0409Z.NO/ 916 PM EDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * UNTIL THURSDAY MORNING. * AT 9 PM THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER IS CRESTING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN BE EXPECTED IN SOUTHERN FAYETTE COUNTY. $$
2 follow-up statements
634 WGUS81 KILN 210435 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1235 AM EDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE INC041-047-211227- /O.EXT.KILN.FL.W.0053.000000T0000Z-110421T1227Z/ /ALPI3.1.ER.110420T2248Z.110421T0215Z.110421T0627Z.NO/ 1235 AM EDT THU APR 21 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * UNTIL THIS MORNING. * AT 12 AM THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS MORNING. * AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN BE EXPECTED IN SOUTHERN FAYETTE COUNTY. $$
037 WGUS81 KILN 210648 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 248 AM EDT THU APR 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... WEST FORK OF WHITEWATER RIVER AT ALPINE INC041-047-210718- /O.CAN.KILN.FL.W.0053.000000T0000Z-110421T1227Z/ /ALPI3.1.ER.110420T2248Z.110421T0215Z.110421T0400Z.NO/ 248 AM EDT THU APR 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK OF WHITEWATER RIVER AT ALPINE * AT 2 AM THE STAGE WAS 16.1 FEET. * THE RIVER FELL BELOW FLOOD STAGE AFTER MIDNIGHT THIS MORNING. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TOMORROW MORNING. * AT STAGES NEAR 17.0 FEET, FLOODING OF LOW LYING AGRICULTURAL LAND CAN BE EXPECTED IN SOUTHERN FAYETTE COUNTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 8:26 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 20, 8:26 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 826 PM EDT WED APR 20 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE SOUTHERN GREAT LAKES TONIGHT. AS IT MOVES EAST ON THURSDAY...MOISTURE WILL BEGIN TO POOL ALONG A WARM FRONT IN THE OHIO VALLEY. THIS FRONT WILL LIFT NORTHWARD ON FRIDAY AND A COLD FRONT IS EXPECTED TO CROSS THE REGION ON SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... DID NOT THINK THAT THE WINDS WOULD DIE OUT SIGNIFICANTLY ENOUGH TO LET MIN TEMPS DROP TO THE FREEZING POINT TONIGHT. RADIATIONAL COOLING WILL BE LIMITED BY THE DEWPOINTS ABOVE FREEZING THAT ARE EXPECTED OVERNIGHT. THE BEST CONDITIONS OF LIGHT WINDS AND CLEAR SKIES WILL ONLY OCCUR FOR A BRIEF PERIOD OF TIME...LIMITING ANY POTENTIAL FOR FROST DEVELOPMENT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THURSDAY WILL SEE CLOUD COVER THICKEN PRETTY QUICKLY AS A WARM FRONT DEVELOPS ALONG THE OHIO RIVER AND MOISTURE POOLS ALONG IT. SHOWERS WILL DEVELOP LATER OVERNIGHT AS THE MOIST CONVEYOR BELT SETS UP AND MOVES NORTH INTO CWA. SHOWERS AND THUNDERSTORMS WILL SPARK OVERNIGHT AND THE POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINFALL APPEARS TO BE ON THE INCREASE FOR FRIDAY INTO SATURDAY. TEMPERATURES WILL BE ON THE COOLER SIDE AS THE EASTERLY WINDS AND CLOUD COVER LIMIT RECOVERIES DURING DAYLIGHT HOURS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS INDICATING FRONTAL BOUNDARY ACROSS AREA BEGINNING OF PERIOD. WHERE EXACT BOUNDARY ENDS UP IS UNCERTAIN BUT THIS WILL BE FOCUS OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. A DIFFERENCE OF 50 OR SO MILES COULD MEAN MORE PRECIP OR DRIER CONDITIONS. WILL LEAVE MOST AREAS WITH CHANCE POPS FOR NOW ALTHOUGH HIGHER POPS WILL PROBABLY BE NEEDED SOME AREAS AS FCST TIME NEARS. WITH GROUND SATURATED AND MORE RAIN FOR THURSDAY NIGHT INTO FRIDAY NIGHT COULD SEE SOME FLOODING POTENTIAL THROUGH THE WEEKEND. TEMPS NEAR GUID WITH UNCERTAINTY OF HOW MUCH CLOUD COVER AND PRECIP AFFECTING TEMP RISE. MAYBE A BREAK MONDAY AND TUESDAY WITH MODELS SHOWING WARM AIR SECTOR AND BOUNDARY MORE TO THE WEST. WILL LEAVE SMALL POPS IN FOR NOW GIVEN UNCERTAINTY OF HOW CLOSE BOUNDARY WILL BE. FRONTAL PASSAGE TUESDAY NIGHT OR WEDNESDAY WITH COOLER TEMPS. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... HIGH PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY WILL BUILD INTO THE OHIO VALLEY ON THURSDAY. THE HIGH WILL MOVE EAST THURSDAY NIGHT...ALLOWING A WARM FRONT TO APPROACH THE REGION FROM THE LOWER MISSISSIPPI VALLEY. MVFR SC IS EXPECTED TO SCATTERED OUT OVERNIGHT AS HIGH PRESSURE...DRIER AIR...AND INCREASING SUBSIDENCE TAKE HOLD. ON THURSDAY...REGION WILL SEE AN INCREASE IN MID LEVEL CLOUDINESS. CLOUDS WILL THICKEN THURSDAY NIGHT AHEAD OF NEXT WEATHER SYSTEM TO AFFECT THE AREA. OUTLOOK...UNSETTLED WEATHER EXPECTED FRIDAY THROUGH MONDAY WITH SHOWERS AND THUNDERSTORMS. MVFR/IFR CIGS/VSBYS POSSIBLE. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...PADGETT AVIATION...HICKMAN
Hazardous weather outlook, Apr 20, 5:21 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 PM EDT WED APR 20 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-212130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 521 PM EDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVERS THROUGH OUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND THE LATEST FORECASTS. A WARM FRONT WILL DEVELOP OVER THE OHIO VALLEY ON THURSDAY NIGHT AND LIFT NORTHWARD ON FRIDAY. ANOTHER BOUNDARY WILL CROSS THE OHIO VALLEY FROM THE WEST ON SATURDAY...LAYING OUT ALONG THE OHIO RIVER OVERNIGHT AND ON SUNDAY. MOIST AIR BEING PULLED INTO THE REGION WILL GET WRUNG OUT ALONG AND NEAR THESE SYSTEMS...AND COULD RESULT IN HEAVY RAINFALL. ANY PROLONGED OR HEAVY RAIN IN THE NEXT WEEK WILL LIKELY RESULT IN RENEWED FLOODING DUE TO THE ALREADY SATURATED GROUND AND SWOLLEN CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 20, 4:27 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 1 NE CIRCLEVILLE 39.61N 82.93W
04/20/2011 PICKAWAY OH NEWSPAPER
TREES UPROOTED...BARN LIFTED OFF FOUNDATION...AND POWER
LINES DOWNED ON NICHOLAS ROAD.
&&
SFHLocal storm report, Apr 20, 6:17 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND DMG 3 N CLARKSVILLE 39.44N 83.99W
04/20/2011 WARREN OH PUBLIC
SHINGLES AND SHEETING TORN FROM ROOF. PORCH LIFTED.
NUMEROUS TREES DOWN.
0253 AM TSTM WND DMG PIKETON 39.07N 83.00W
04/20/2011 PIKE OH LAW ENFORCEMENT
SEVERAL OUTBUILDINGS BLOWN OVER IN PIKETON. ALSO
SCATTERED TREES DOWN AROUND PIKE COUNTY.
0253 AM TSTM WND DMG WAVERLY 39.13N 82.98W
04/20/2011 PIKE OH PUBLIC
METAL ROOFING PEELED OFF. SEVERAL TREES DOWN...INCLUDING
ONE ON A HOUSE.
0255 AM TSTM WND DMG 5 S WAVERLY 39.06N 82.98W
04/20/2011 PIKE OH PUBLIC
15 PINE TREES SNAPPED OFF AND UPROOTED AT BIG BEAVER
CREEK GOLF CLUB
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:08 AM EDT | Flash Flood Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 5 days |
| Apr 21, 3:51 PM EDT | River Flood Warning | ILN | Dearborn, Ohio | 8 days |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.